Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 236, NWS Dodge City, KS

August 26, 2009Lane County, Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 26, 2009, 12:44 AM CDT for Lane County, Scott County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2009, 12:44 AM CDT (05:44 UTC)
Expired
Aug 26, 2009, 1:45 AM CDT
In force
61 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 12:52 AM CDTHAIL 24 Nw Manning, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 260544
SVRDDC
KSC101-171-260645-
/O.NEW.KDDC.SV.W.0236.090826T0544Z-090826T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1244 AM CDT WED AUG 26 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LANE COUNTY IN WEST CENTRAL KANSAS.
  NORTHEASTERN SCOTT COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 145 AM CDT

* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHWEST OF MANNING...MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANNING...
  HEALY...
  SHIELDS...
  PENDENNIS...
  RURAL RESIDENCES OF NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3870 10025 3869 10024 3854 10026 3849 10081
      3869 10086 3870 10082 3870 10041
TIME...MOT...LOC 0544Z 258DEG 26KT 3859 10074

$$

01
3 follow-up statements
000 
WWUS53 KDDC 260600
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
100 AM CDT WED AUG 26 2009

KSC101-171-260645-
/O.CON.KDDC.SV.W.0236.000000T0000Z-090826T0645Z/
SCOTT KS-LANE KS-
100 AM CDT WED AUG 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN LANE AND NORTHEASTERN SCOTT COUNTIES...

AT 1257 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR 
LARGER.  THIS STORM WAS LOCATED 3 MILES WEST OF HEALY...MOVING EAST 
AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. HAIL UP 
TO THE SIZE OF HEN EGGS WAS REPORTED AT 1252 AM 10 MILES NORTHEAST 
OF SCOTT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3870 10025 3869 10024 3854 10026 3849 10081
      3869 10086 3870 10082 3870 10041
TIME...MOT...LOC 0559Z 260DEG 21KT 3859 10066

$$

01
000 
WWUS53 KDDC 260622
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
122 AM CDT WED AUG 26 2009

KSC171-260632-
/O.CAN.KDDC.SV.W.0236.000000T0000Z-090826T0645Z/
SCOTT KS-
122 AM CDT WED AUG 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

LAT...LON 3856 10057 3868 10059 3870 10041 3870 10025
      3869 10024 3854 10026
TIME...MOT...LOC 0622Z 256DEG 27KT 3865 10041

$$

KSC101-260645-
/O.CON.KDDC.SV.W.0236.000000T0000Z-090826T0645Z/
LANE KS-
122 AM CDT WED AUG 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN LANE COUNTY...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 3 MILES NORTHEAST OF 
SHIELDS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WAS WEAKENING 
SLOWLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3856 10057 3868 10059 3870 10041 3870 10025
      3869 10024 3854 10026
TIME...MOT...LOC 0622Z 256DEG 27KT 3865 10041

$$

01
000 
WWUS53 KDDC 260640
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
140 AM CDT WED AUG 26 2009

KSC101-260650-
/O.EXP.KDDC.SV.W.0236.000000T0000Z-090826T0645Z/
LANE KS-
140 AM CDT WED AUG 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LANE COUNTY EXPIRES
AT 145 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL 
WILL STILL BE POSSIBLE OVER EXTREME NORTHERN LANE COUNTY.

LAT...LON 3856 10057 3868 10059 3870 10041 3870 10025
      3869 10024 3854 10026
TIME...MOT...LOC 0640Z 256DEG 27KT 3869 10026

$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:07 PM CDT, 9 hours 37 minutes earlier.

Area forecast discussion, Aug 25, 3:07 PM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CDT TUE AUG 25 2009

.DISCUSSION...

DAYS 1-2...

THERE ARE A LOT OF CHALLENGES WITH TODAYS FORECAST BUT THE MOST
DIFFICULT ARE POPS AND TEMPS FOR TOMORROW.

THE UPPER RIDGE HAS WEAKEND AS EXPECTED TODAY AS A STRONG SYSTEM
MOVES ACROSS THE NRN PLAINS. THE RIDGE AXIS IS NOW ORIENTED SW TO NE
FROM ROUGHLY WEST TEXAS TO THE LOWER GREAT LAKES. SW FLOW ALOFT HAS
DEVELOPED OVER FROM THE SRN ROCKIES ACROSS THE CENTRAL PLAINS
ALLOWING A PLUME OF SUBTROPICAL MOISTURE TO EDGE IN OVER WESTERN
KANSAS. BASED ON WATER VAPOR AND UPPER ANALYSIS THERE ARE SEVERAL
WAVES OF INTEREST IN THE FLOW. THE MOST IMPRESSIVE LOOKING IS
CURRENTLY SWIRLING ACROSS NRN ARIZONA. BUT ONE OF MORE IMMEDIATE
CONCERN SEEMS TO BE LOCATED NEAR THE RIGHT ENTRANCE TO A WEAK
40-50KT JETSTREAK NOW COMING INTO SOUTH-CENTRAL NM.

IN THE LOWER LEVELS, A SFC COLD REMAINS DRAPED ACROSS THE
DDC FA, STRETCHING FROM THE NRN EDGE OF A BROAD SFC LOW NEAR
CONCORDIA THROUGH GREAT BEND TO CLARK COUNTY AND INTO OKLAHOMA AS OF
25/20Z. SFC MOISTURE POOLING BEHIND THE FRONT HAS KEPT DEWPTS IN
THE L-M 60S OVER SW KS TODAY WHICH HAS CONTRIBUTED TO LOWER MAX
TEMPS VS YESTERDAY. DUE TO THE SW FLOW ALOFT THE FRONT HAS
MOVED LITTLE TODAY AND THAT WILL CONTINUE TO BE THE CASE UNTIL THE
MAIN TROF EJECTS OUT OF THE DESERT SW EARLY TOMORROW. THE FRONT IS
PRETTY WELL DEFINED UP THROUGH H85 AND H7 AS WELL AND IS TILTED
BACK TOWARD THE NW, WITH THE H7 FRONT LOCATED JUST NW OF THE DDC
FA AS OF 12Z. AS WEAK UPPER IMPULSES BEGIN TO COME OUT INTO
WESTERN KS LATE THIS AFTERNOON AND EVENING, AM EXPECTING
CONVECTION TO DEVELOP. IT COULD POP UP INVOF OF THE SFC FRONT AS
SUGGESTED BY THE NAM BUT THE RUC AND GFS WOULD HAVE MORE ACTIVITY
OVER THE NORTH, ALONG THE H7 BAROCLINIC ZONE. NEVERTHELESS, WILL
BE WATCHING FOR CONVECTION EVERYWHERE BUT THINK THE BEST CHANCE IS
NORTH AND WEST, UNDER THE MOISTURE PLUME, NR THE LL POOLING
MOISTURE, AND CLOSER TO THE EMERGING DYNAMICS. AS HAS BEEN
DISCUSSED FOR THE LAST SEVERAL SHIFTS, SEVERE WEATHER IS NOT VERY
LIKELY AS THERE IS LITTLE FLOW ALOFT AND THUS WEAK SHEAR. CANT
RULE OUT AND ISOLATED SVR WIND EVENT, BUT ORGANIZED SVR IS NOT
EXPECTED.

THE FIRST SIGNIFICANT DISTURBANCE (THE ONE CURRENTLY OVER SC NM)
KICKS OUT ACROSS KANSAS THIS EVENING AND EARLY TONIGHT PROVIDING AN
INCREASING CHANCE OF SHOWERS/STORMS, ESP ALONG THE H85-H7 BAROCLINIC
ZONE (NRN 2/3RDS OF DDC FA). THIS WILL BE FOLLOWED BY THE MAIN TROF
LATE TONIGHT THROUGH TOMORROW. THIS LOOKS LIKE A FAIRLY WIDESPREAD
BUT LOW IMPACT/LOW QPF EVENT. WOULDNT EXPECT MUCH MORE THAN A
QUARTER INCH IN MOST PLACES BUT A FEW SPOTS MIGHT PICK UP A HALF
INCH, IF SHOWERS/STORMS PERSIST. TEMPS FOR TONIGHT SHOULD BE SIMILAR
TO LAST NIGHT BUT TOMORROWS HIGHS ARE PROVING TRICKY. THERE IS A
10-DEGREE SPREAD BETWEEN THE NAM AND GFS MOS HIGHS TOMORROW. IT ALL
REALLY DEPENDS ON WHICH MODEL IS CORRECT WITH PRECIP - THE WETTER
(COOLER) NAM OR THE DRIER (WARMER) GFS. RIGHT NOW THE NAM IS
HANDLING TEMPS ON THE NORTH SIDE OF THE FRONT BETTER AND THUS WILL
LEAN TOWARD IT. HOWEVER, THE NAM HAS HIGHS ONLY IN THE 70S ACROSS
MUCH OF WRN KS SO I WONT GO ALL THE WAY, BUT RATHER SPLIT THE
DIFFERENCE AND KEEP OUR LOW 80S FCST.

PRECIP MAY LINGER INTO THU AM BUT BY LATE MORNING THE FLOW TURNS
NORTHERLY ALOFT AND ALL THE SYNOPTIC FORCING SHIFTS SOUTH OF US.
HOWEVER, TEMPS ALOFT WILL BE CHILLY (+6 AT H7 AND -9 AT H5) AND
UPSLOPE LOW LEVEL FLOW MAY BE ENOUGH TO GENERATE SOME STORMS OVER
ERN COLORADO. GIVEN THE MEAN NRLY FLOW, ANY STORMS SHOULD STAY
WEST OF THE BORDER BUT WILL KEEP SOME SLIGHT CHANCES GOING ALONG
THE KS/CO BORDER INTO THU AFTERNOON AS WELL. -WRIGHT

DAYS 3-7...

THE MEDIUM RANGE MODELS CONTINUE...FOR THE MOST PART...TO BE IN GOOD
AGREEMENT WITH THE DEVELOPMENT OF OF THE UPPER LEVEL RIDGE OVER THE
WESTERN CONUS AND THE STRONG UPPER SYSTEM DIGGING INTO THE GREAT
LAKES REGION THIS WEEKEND.

THE 00Z UKMET/ECMWF AND CANADIAN ARE VERY SIMILAR AT 144 HOURS IN
SHOWING A CLOSED UPPER LOW IN THE VICINITY OF THE GREAT LAKES
WHEREAS THE GFS IS INDICATING A MORE PROGRESSIVE OPEN UPPER TROUGH
WHICH IT HAS BEEN HOLDING ON TO FOR SEVERAL RUNS. A LOOK AT THE GFS
ENSEMBLES SHOW THAT SOME MEMBERS ARE LEANING TOWARD A CLOSED UPPER
LOW HOWEVER.

AT ANY RATE...THE TREND TOWARD NORTHWESTERLY FLOW ALOFT WILL RESULT
IN A COLD FRONT PUSHING SOUTH THROUGH THE CENTRAL HIGH PLAINS LATE
FRIDAY AND LAYING OUT FROM THE EASTERN SLOPES IN COLORADO BACK TO
THE SOUTH/SOUTHEAST. TEMPERATURES ON SATURDAY AND SUNDAY SHOULD BE
FAIRLY MILD IN THE UPPER 70S TO MID 80S. THE MODELS CONTINUE TO HINT
AT SOME PRECIPITATION BREAKING OUT AS WEAK DISTURBANCES MOVE OUT
ALONG THE MID LEVEL BAROCLINIC ZONE FROM THE CENTRAL ROCKIES ACROSS
THE CENTRAL HIGH PLAINS. WILL CONTINUE WITH WHAT THE PREVIOUS SHIFT
HAD FOR SUNDAY AND ALSO THROW IN SOME SMALL POPS FOR THUNDERSTORMS
ON MONDAY.

EARLY NEXT WEEK SHOULD SEE A RETURN OF SOMEWHAT WARMER TEMPERATURES
AS THE UPPER FLOW BECOMES MORE ZONAL...ALLOWING TEMPERATURES TO WARM
AROUND THE REGION.

&&

.AVIATION...

A WEAK COOL FRONT SITUATED FROM EAST OF HAYS TO SOUTHEAST OF DODGE
CITY WILL CONTINUE TO SLOWLY OOZE EAST AND SOUTHEAST THROUGH THE
REST OF THE DAY.  SURFACE CONVERGENCE IS PRETTY WEAK AROUND THIS
FRONT BUT THERE COULD BE ENOUGH TO POP AN ISOLATED THUNDERSTORM
ALONG THE FRONT LATER THIS AFTERNOON.  AN UPPER DISTURBANCE MOVING
NORTHEAST OUT OF NEW MEXICO WILL HELP FOCUS SCATTERED THUNDERSTORM
DEVELOPMENT OVER EASTERN COLORADO AND WESTERN KANSAS LATER THIS
AFTERNOON INTO TONIGHT.  HARD TO PIN DOWN EXACTLY WHERE THE
THUNDERSTORMS WILL DEVELOP AND MOVE BUT FOR NOW WILL HAVE A MENTION
OF CBS IN THE CLOUD GROUPS FOR THE TAFS AT DDC/GCK AND HAYS.
THE FRONT SHOULD BEGIN TO HEAD SOUTH IN EARNEST LATER TONIGHT AS
SURFACE HIGH PRESSURE BUILDS BEHIND IT.  LOW LEVEL MOISTURE POOLING
BEHIND THE FRONT COULD RESULT IN MVFR AND POSSIBLY IFR CIGS
DEVELOPING BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  81  59  82 /  40  50  50  10
GCK  65  80  58  81 /  40  50  50  10
EHA  64  82  59  82 /  40  40  40  20
LBL  66  82  60  82 /  40  50  50  20
HYS  64  80  58  81 /  60  50  50  10
P28  70  86  65  83 /  30  50  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN34/02/02
Hazardous weather outlook, Aug 25, 5:51 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT TUE AUG 25 2009

KSZ030-031-043>046-061>066-074>081-084>090-260900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
551 PM CDT TUE AUG 25 2009 /451 PM MDT TUE AUG 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

A COLD FRONT EXTENDING FROM NEAR HAYS DOWN TO NEAR LIBERAL, WILL
MOVE SOUTHEAST THROUGH THE REMAINDER OF SOUTHWEST KANSAS BY THIS
EVENING. THUNDERSTORMS ARE POSSIBLE AHEAD AND ALONG THE FRONT
THROUGH EARLY WEDNESDAY MORNING. A FEW OF THESE STORMS THIS EVENING
COULD BECOME SEVERE...MAINLY NORTHEAST OF A LINE FROM DIGHTON TO
COLDWATER. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER AIR DISTURBANCE WILL SET OFF MORE SHOWERS AND THUNDERSTORMS
ON WEDNESDAY ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. SOME SHOWERS
AND ISOLATED THUNDERSTORMS WILL LINGER SOUTH OF LINE FROM PRATT TO
DODGE CITY AND GARDEN CITY ON THURSDAY MORNING THEN END NEAR ELKHART
BY THURSDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY NORTHEAST OF A
LINE FROM DIGHTON TO COLDWATER.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Local storm report, Aug 25, 8:56 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
856 PM CDT TUE AUG 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     3 N PRATT               37.69N 98.74W
08/25/2009                   PRATT              KS   LAW ENFORCEMENT

            PRATT PD REPORTED MULTIPLE POWER POLES DOWN, MULTIPLE
            WINDOWS BROKEN, AND A HANGAR DOOR BLOW OFF AT THE PRATT
            AIRPORT.

&&

JRJ
Local storm report, Aug 25, 9:07 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT TUE AUG 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     3 N PRATT               37.69N 98.74W
08/25/2009                   PRATT              KS   LAW ENFORCEMENT

            PRATT PD REPORTED MULTIPLE POWER POLES DOWN, MULTIPLE
            WINDOWS BROKEN, AND A HANGAR DOOR BLOWN OFF AT THE PRATT
            AIRPORT.

&&

JRJ
Local storm report, Aug 25, 10:09 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1009 PM CDT TUE AUG 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 E STAFFORD            37.96N 98.54W
08/25/2009                   STAFFORD           KS   LAW ENFORCEMENT

            MULTIPLE POWER POLES WERE REPORTED DOWN AT THIS LOCATION.
            THE TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR DATA.

&&

UMSCHEID
Local storm report, Aug 25, 10:13 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT TUE AUG 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 E HUDSON              38.10N 98.60W
08/25/2009                   STAFFORD           KS   LAW ENFORCEMENT

            MULTIPLE POWER POLES WERE REPORTED DOWN AT THIS LOCATION.
            THE TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR DATA.

&&

UMSCHEID
Local storm report, Aug 25, 11:17 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1117 PM CDT TUE AUG 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             10 N UTICA              38.79N 100.14W
08/25/2009  E1.00 INCH       TREGO              KS   PUBLIC

0730 PM     TSTM WND DMG     3 E HUDSON              38.10N 98.60W
08/25/2009                   STAFFORD           KS   LAW ENFORCEMENT

            MULTIPLE POWER POLES WERE REPORTED DOWN AT THIS LOCATION.
            THE TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR DATA.

0740 PM     TSTM WND DMG     VICTORIA                38.85N 99.15W
08/25/2009                   ELLIS              KS   EMERGENCY MNGR

            ELLIS EMERGENCY MANAGER REPORTED A POWER POLE BLOWN OVER
            IN THE TOWN OF VICTORIA.

0754 PM     TSTM WND DMG     3 N PRATT               37.69N 98.74W
08/25/2009                   PRATT              KS   LAW ENFORCEMENT

            PRATT PD REPORTED MULTIPLE POWER POLES DOWN, MULTIPLE
            WINDOWS BROKEN, AND A HANGAR DOOR BLOWN OFF AT THE PRATT
            AIRPORT.

0755 PM     TSTM WND GST     1 E CATHERINE           38.93N 99.20W
08/25/2009  E60.00 MPH       ELLIS              KS   LAW ENFORCEMENT

&&

UMSCHEID
Special weather statement, Aug 26, 12:06 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1206 AM CDT WED AUG 26 2009

KSZ043-260545-
SCOTT-
1206 AM CDT WED AUG 26 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF MODOC...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3852 10069 3848 10113 3869 10113 3870 10112
      3870 10069
TIME...MOT...LOC 0506Z 256DEG 19KT 3860 10111

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:45 PM CDTSpecial Weather StatementDDCEllis45 min
Aug 26, 12:06 AM CDTSpecial Weather StatementDDCScott39 min
Aug 26, 6:34 PM CDTSpecial Weather StatementDDCBarber41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.